By YankeeGirl78 Latest Reply 2014-11-20 11:19:13 -0600
Started 2014-11-19 18:59:53 -0600

So, I was recently diagnosed with type 2 Diabetes on Nov 6. As soon as I was diagnosed I changed my diet completely and I have been hitting the gym 4 times a week and walking on my breaks at work. On the weekends, I have either ridden my bike a few miles or walked and even took a hike.

I have kept a log of my BS and I am usually 120 to 130 when I first wake up. I have breakfast typically an egg and egg whites with a glass of milk and a bit of cheese. I check my BS again around 10 and it's in the mid 90's, 2 hours after lunch it's around 105 to 110 and in the evenings after dinner it's about the same too.

On a positive note, I noticed my eyes were bothering me when I wore my glasses. For the first time in years I can see my computer screen without them as well as read my alarm clock, street signs etc. Has this happened to any of you? Should I go get a new prescription? Or wait a while?

I went to my doctors office Friday and she prescribed 1000mg of Metformin and 5mg of glyboride. My A1C was 11.9, I'm afraid of starting the meds because I heard it's worse of your bs is too low. I am determined to not allow diabetes to control me.

What should I do? Take the meds??

5 replies

kimfing 2014-11-20 11:19:13 -0600 Report

I am assuming that a1c was when u were dx. As mine was that high. U have good readings and what u are doing is great. I was tlodby my Dr metformin does not cause low blood sugar. D onot know about the other one. Dr told me my vision will get better once bs under 200 and it did. She didn't want me to get my new glasses prescription until my a1c was down to acceptable range. Got it down to 5.5 in 3 months and has been holding steady. Last one was 5.6

Keep up the awesome work.

lilleyheidi 2014-11-20 02:27:58 -0600 Report

Welcome to DC. You have a pretty high A1C. But some great BG numbers. It would appear that your diet and exercise changes are making some great changes in your numbers, keep it up, that is wonderful.
I'm not a doctor, but i would recommend you talk to yours soon, about your concerns on taking the meds. Your absolutely positively right, do not let diabetes control you, you need to keep control of it at all times. Smart thinking. Talk to your doc about your concerns, and have him or her make a referral to a diabetes educator for you to learn more.
You will gain lots of good information if you hang here and talk to the folks in this group.
Best of luck to you.

haoleboy 2014-11-19 23:33:59 -0600 Report

Perhaps I am missing something here but … unless you have reason to distrust your doctor I would start taking the meds immediately as an A1c of 11.9 is very high (avg. blood glucose level of about 350 mg/dL) and certainly at the level where complications will occur. If you start to experience lows of under 70 then it would be appropriate to discuss changing or modifying your medication.
Starting taking them now does not insure that you will be on them forever, but it seems to me, based on what you have written, that you need to get your average BGL lower right away.
I am not a medical professional, just someone that has been successfully dealing with this for 7 years now.


K2K 2014-11-19 21:29:10 -0600 Report

Hi. I'm recently diagnosed also. My A1C was 11.6, which is startlingly high. As is yours. Talk to your doctor, as none of us is equipped to tell you what to do! Great changes you've made to your diet and exercises.

Glucerna 2014-11-19 20:22:21 -0600 Report

Welcome to the group! You've made some important changes, and it's great that you're looking for more information. Be sure to talk with your doctor about your concerns around the medications. You might also ask for a referral to a certified diabetes educator, or to attend a diabetes education program where you'll learn more about managing diabetes. ~Lynn @Glucerna